Alert archive / Missouri / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 111, NWS Springfield, MO

June 29, 2016Stone County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 29, 2016, 3:13 PM CDT for Stone County, Missouri. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2016, 3:13 PM CDT (20:13 UTC)
Expired
Jun 29, 2016, 3:45 PM CDT
In force
32 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Stone County, MO

The radar

The Springfield radar (KSGF), 58 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 3:25 PM CDTTSTM WND DMGCape Fair, MOTREE DOWN ACROSS ROADWAY ON LONGBEND ROAD BLOCKING ENTIRE ROADWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.2 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2016-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2016-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-173 J/kg
Mixed-layer LCL
1534 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

104 
WUUS53 KSGF 292013
SVRSGF
MOC209-292045-
/O.NEW.KSGF.SV.W.0111.160629T2013Z-160629T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
313 PM CDT WED JUN 29 2016

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL STONE COUNTY IN SOUTHWESTERN MISSOURI...

* UNTIL 345 PM CDT

* AT 312 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
  OF GALENA...OR 8 MILES NORTHWEST OF KIMBERLING CITY...MOVING EAST AT
  10 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BRANSON...                        TABLE ROCK LAKE...
  SILVER DOLLAR CITY...             KIMBERLING CITY...
  SHELL KNOB...                     REEDS SPRING...
  INDIAN POINT...                   BRANSON WEST...
  MCCORD BEND...                    CAPE FAIR...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF ON OR NEAR TABLE ROCK LAKE...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3679 9358 3681 9331 3660 9331 3660 9358
TIME...MOT...LOC 2012Z 256DEG 8KT 3671 9354 

HAIL...<.75IN
WIND...60MPH
 
$$

SCHAUMANN
3 follow-up statements
469 
WWUS53 KSGF 292028
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
328 PM CDT WED JUN 29 2016

MOC209-292045-
/O.CON.KSGF.SV.W.0111.000000T0000Z-160629T2045Z/
STONE MO-
328 PM CDT WED JUN 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR CENTRAL STONE COUNTY...

AT 327 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GALENA...OR 7
MILES NORTHWEST OF KIMBERLING CITY...MOVING EAST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. THIS THUNDERSTORM HAS DOWNED
         TREES AROUND CAPE FAIR.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BRANSON...                        TABLE ROCK LAKE...
SILVER DOLLAR CITY...             KIMBERLING CITY...
REEDS SPRING...                   INDIAN POINT...
BRANSON WEST...                   MCCORD BEND...
CAPE FAIR...                      

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF ON OR NEAR TABLE ROCK LAKE...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3679 9358 3681 9331 3660 9331 3660 9346
      3663 9358
TIME...MOT...LOC 2027Z 255DEG 9KT 3672 9348 

HAIL...<.75IN
WIND...60MPH
 
$$

SCHAUMANN
949 
WWUS53 KSGF 292033
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
333 PM CDT WED JUN 29 2016

MOC209-292045-
/O.CON.KSGF.SV.W.0111.000000T0000Z-160629T2045Z/
STONE MO-
333 PM CDT WED JUN 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR CENTRAL STONE COUNTY...

AT 331 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR REEDS SPRING...
OR NEAR KIMBERLING CITY...MOVING EAST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. THIS STORM HAS A HISTORY OF
         DOWNING TREES NEAR CAPE FAIR.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BRANSON...                        TABLE ROCK LAKE...
SILVER DOLLAR CITY...             KIMBERLING CITY...
REEDS SPRING...                   INDIAN POINT...
BRANSON WEST...                   MCCORD BEND...
CAPE FAIR...                      

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF ON OR NEAR TABLE ROCK LAKE...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3679 9358 3681 9331 3660 9331 3660 9346
      3663 9358
TIME...MOT...LOC 2031Z 256DEG 8KT 3672 9347 

HAIL...1.00IN
WIND...60MPH
 
$$

SCHAUMANN
657 
WWUS53 KSGF 292044
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
344 PM CDT WED JUN 29 2016

MOC209-292054-
/O.EXP.KSGF.SV.W.0111.000000T0000Z-160629T2045Z/
STONE MO-
344 PM CDT WED JUN 29 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL STONE COUNTY WILL
EXPIRE AT 345 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
SPRINGFIELD.

LAT...LON 3679 9358 3681 9331 3660 9331 3660 9346
      3663 9358
TIME...MOT...LOC 2041Z 256DEG 8KT 3672 9347 

$$

SCHAUMANN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:50 PM CDT, 23 minutes earlier.

Area forecast discussion, Jun 29, 2:50 PM CDT, 23 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
250 PM CDT WED JUN 29 2016

.SHORT TERM...(This evening through Thursday)
Issued at 250 PM CDT Wed Jun 29 2016

After several quiet days with just isolated afternoon storms, we
turn to a more active pattern beginning tonight. Much of the evening
should be rather quiet and pleasant as high pressure over the Ohio
Valley exerts its influence into at least the eastern Ozarks.
There still could be some isolated storms over western and central
Missouri this evening, but most areas will remain dry. Convection
is expected to develop tonight over northern Kansas into northern
Missouri and then track south to southeast into the area late
tonight and early Thursday. Will likely see a weakening trend as
it moves into the area. This will then set the stage for re-
development across the area later Thursday into Thursday evening.
Main surface boundary will be arched across northeast Oklahoma
into Arkansas late in the day. Initial cells may be develop over
southern Kansas just north of the boundary, where stronger
moisture transport resides. Development further east into the
Ozarks is possible along residual outflow boundary from morning
convection. With the increased low level flow, shear will be
better that we have seen for a while, so cannot rule out the
potential for some marginally severe storms. Convection likely be
sustained Thursday night with weak, albeit noticeable low level
jet continuing.

As for lows tonight, another comfortable night expected over the
eastern Ozarks with lows in the lower 60s. A little warmer to the
west with lows around 70 for southeast kansas and the far southwest
Missouri.  Temperatures a bit tricky Thursday dues to the convective
potential along with clouds. Highs look to range from the lower 80s
across the eastern Ozarks to near 90 in far southwest Missouri
and southeast Kansas.

.LONG TERM...(Thursday Night through Wednesday)
Issued at 250 PM CDT Wed Jun 29 2016

As has been advertised for the past several days, upper flow becomes
more zonal for the holiday weekend and still expecting a rather
active period of weather. 12Z models have continued their northward
trend with placement of front and corresponding highest convective
potential. However. Exact placement/timing of shortwaves and frontal
position still difficult, especially in the Saturday and Sunday time
frame.

The first shortwave will likely traverse the region on Friday,
interacting with the northward moving frontal boundary. Low level
flow stronger across Kansas and Oklahoma, but moisture transport
does nudge into the area later in the day. Will likely see periods
of convection over the area Friday into Friday night.

The current suite of medium range models would place the frontal
boundary across central Missouri Saturday into Sunday, but this
could to change with later forecasts. Shortwaves traversing
through the flow, along with moisture transport will sustain
periods of showers and thunderstorms, especially focused near and
to the north the frontal zone. A bit stronger shortwave will move
across the Plains Sunday and into the area Monday. This will serve
as an impetus to push a cold front through the region which will
lead to rain chances ending from west to east later Monday into
Monday night. Still expecting heavy rainfall through the period
and will continue to mention the limited risk for flooding.
Current thinking is heaviest rain would be over central Missouri.
Severe weather looks to be conditional based on instability.

By Tuesday and Wednesday upper ridging builds across the region,
with temperatures heating up once again into the 90s for afternoon
highs and little in the way of precipitation expected.

Emergency managers, park officials, and those with plans along area
streams and rivers should continue to monitor the latest weather
information going into this weekend.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1253 PM CDT Wed Jun 29 2016

Widely scattered thunderstorms will develop across portions of
southern Missouri this afternoon. We have covered this threat with
VCTS wording for now, however amendments may be needed if storms
are expected to directly impact any of the aerodromes.

While storms will then tend to diminish this evening, additional
thunderstorms will then be possible Thursday morning.

&&

.SGF Watches/Warnings/Advisories...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Raberding
LONG TERM...Raberding
AVIATION...Schaumann
Hazardous weather outlook, Jun 29, 3:06 PM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
306 PM CDT WED JUN 29 2016

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-302015-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
306 PM CDT WED JUN 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

 LIMITED HAIL RISK.
 LIMITED THUNDERSTORM WIND DAMAGE RISK.
 ELEVATED LIGHTNING RISK.

DISCUSSION...

 WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON
 ACROSS WESTERN MISSOURI AND EXTREME SOUTHEASTERN KANSAS. WHILE
 THUNDERSTORMS WILL THEN TEND TO DIMINISH THIS
 EVENING...ADDITIONAL THUNDERSTORMS MAY THEN PUSH SOUTHEAST INTO
 PORTIONS OF EXTREME SOUTHEASTERN KANSAS AND CENTRAL MISSOURI
 LATE TONIGHT.

 CLOUD TO GROUND LIGHTNING WILL BE THE MAIN POTENTIAL HAZARD
 FROM THESE STORMS FROM THIS AFTERNOON THROUGH TONIGHT. A FEW
 STORMS MAY ALSO PRODUCE WIND GUSTS TO 50 MPH...SMALL HAIL...
 AND LOCALLY HEAVY RAINFALL...MAINLY ACROSS WESTERN MISSOURI
 AND EXTREME SOUTHEASTERN KANSAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

 MULTIPLE ROUNDS OF THUNDERSTORMS WILL BRING THE POTENTIAL OF
 SEVERE WEATHER AND HEAVY RAINFALL LATE THIS WEEK INTO THE
 HOLIDAY WEEKEND. AT THIS TIME IT APPEARS THE GREATEST RISK FOR
 SEVERE STORMS WILL BE LATER THURSDAY AFTERNOON AND EVENING.

 HEAVY RAINFALL ASSOCIATED WITH THESE STORMS WILL BRING AT LEAST
 A LIMITED RISK FOR FLOODING THIS WEEKEND.

 EMERGENCY MANAGERS AND THOSE WITH OUTDOOR PLANS THIS WEEKEND
 SHOULD CLOSELY MONITOR THE LATEST WEATHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

RABERDING

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 4:00 PM CDTSevere Thunderstorm WarningSGFChristian, Stone, Taney45 min
Jun 29, 4:55 PM CDTSevere Thunderstorm WarningSGFChristian, Greene30 min
Jun 29, 5:01 PM CDTSevere Thunderstorm WarningSGFChristian, Greene, Webster44 min
Jun 29, 5:32 PM CDTSevere Thunderstorm WarningSGFLawrence43 min
Jun 29, 5:44 PM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Webster18 min
Jun 29, 6:06 PM CDTFlash Flood WarningSGFLawrence6 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.